Stability of spherical stellar systems II : Numerical results

Abstract : We have performed a series of high-resolution ,N-body experiments on a connection machine CM-5 in order to study the stability of collisionless self-gravitating spherical systems. We interpret our results in the framework of symplectic mechanics, which provides the definition of a new class of particular perturbations: the preserving perturbations, which are a generalization of the radial ones. Using models defined by the Ossipkov-Merritt algorithm, we show that the stability of a spherical anisotropic system is directly related to the preserving or non-preserving nature of the perturbations acting on the system. We then generalize our results to all spherical systems. Since the 'isotropic component' of the linear variation of the distribution function cannot be used to predict the stability or instability of a spherical system, we propose a more useful stability parameter which is derived from the 'anisotropic' component of the linear variation.
Type de document :
Article dans une revue
Monthly Notices of the Royal Astronomical Society, Oxford University Press (OUP): Policy P - Oxford Open Option A, 1996, 280 (3), pp.700-710. 〈10.1093/mnras/280.3.700〉
Liste complète des métadonnées

https://hal-ensta.archives-ouvertes.fr/hal-01010753
Contributeur : Aurélien Arnoux <>
Soumis le : vendredi 20 juin 2014 - 13:36:15
Dernière modification le : mercredi 6 décembre 2017 - 16:46:01

Lien texte intégral

Identifiants

Collections

Citation

Jérôme Perez, J.-M. Alimi, J.-J. Aly, H. Scholl. Stability of spherical stellar systems II : Numerical results. Monthly Notices of the Royal Astronomical Society, Oxford University Press (OUP): Policy P - Oxford Open Option A, 1996, 280 (3), pp.700-710. 〈10.1093/mnras/280.3.700〉. 〈hal-01010753〉

Partager

Métriques

Consultations de la notice

97